Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jan 1, 2006, 3:37 AM CST for 18 counties in Texas. It took effect at Jan 1, 2006, 5:00 AM CST. It was in force for 12 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2006, 3:37 AM CST (09:37 UTC)
- In effect from
- Jan 1, 2006, 5:00 AM CST
- Expired
- Jan 1, 2006, 5:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 10:40 AM CST | NON-TSTM WND GST 67 | 2 Ne Friona, TX | |
| Jan 1, 11:20 AM CST | NON-TSTM WND GST 65 | 2 Ne Tulia, TX | |
| Jan 1, 11:25 AM CST | NON-TSTM WND GST 60 | 10 Sw Paducah, TX | |
| Jan 1, 11:40 AM CST | NON-TSTM WND GST 62 | 6 S Olton, TX | |
| Jan 1, 11:50 AM CST | NON-TSTM WND GST 60 | 3 N Roaring Springs, TX | |
| Jan 1, 12:25 PM CST | NON-TSTM WND GST 64 | Lubbock Int. Airport, TX | |
| Jan 1, 12:25 PM CST | NON-TSTM WND GST 67 | 7 E Silverton, TX | |
| Jan 1, 12:30 PM CST | NON-TSTM WND GST 59 | Childress, TX | |
| Jan 1, 12:40 PM CST | NON-TSTM WND GST 58 | 6 Nw White River Lake, TX | |
| Jan 1, 12:55 PM CST | NON-TSTM WND GST 67 | 3 N Hart, TX | |
| Jan 1, 1:00 PM CST | NON-TSTM WND GST 67 | 2 Ne Dimmitt, TX | |
| Jan 1, 1:10 PM CST | NON-TSTM WND GST 60 | 1 Ne Morton, TX | |
| Jan 1, 1:30 PM CST | NON-TSTM WND GST 59 | 5 Ne Abernathy, TX | *** 1 INJ *** SEMI-TRUCK BLOWN OVER ON I27. DRIVER SLIGHTLY INJURED. |
| Jan 1, 1:35 PM CST | NON-TSTM WND GST 65 | 1 S Muleshoe, TX | |
| Jan 1, 1:35 PM CST | NON-TSTM WND GST 65 | 2 S Muleshoe, TX | |
| Jan 1, 1:40 PM CST | NON-TSTM WND GST 64 | 1 Ne Amherst, TX | |
| Jan 1, 1:40 PM CST | NON-TSTM WND GST 64 | 4 S Levelland, TX | |
| Jan 1, 1:40 PM CST | NON-TSTM WND GST 64 | 6 S Anton, TX | |
| Jan 1, 1:45 PM CST | NON-TSTM WND GST 60 | 3 W Lubbock, TX | |
| Jan 1, 1:50 PM CST | NON-TSTM WND GST 61 | 1 S Plainview, TX | |
| Jan 1, 1:50 PM CST | NON-TSTM WND GST 61 | Reese Center, TX | |
| Jan 1, 2:00 PM CST | NON-TSTM WND GST 62 | 2 Ne Floydada, TX | |
| Jan 1, 2:25 PM CST | NON-TSTM WND GST 59 | 6 Sw Wolfforth, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 010938 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 337 AM CST SUN JAN 1 2006 TXZ026-032-037-038-011845- /O.UPG.KLUB.WI.Y.0001.060101T1500Z-060102T0000Z/ /O.NEW.KLUB.HW.W.0001.060101T1100Z-060101T2300Z/ CHILDRESS-COTTLE-DICKENS-KING- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR... GUTHRIE 337 AM CST SUN JAN 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 TO 40 MPH BY MIDDAY. A FEW GUSTS TO 60 MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL BEGIN TO SUBSIDE DURING THE LATE AFTERNOON HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL LOCALLY REDUCE VISIBILITIES. WITH WORSENING DROUGHT CONDITIONS...THESE WINDS WILL ELEVATE FIRE DANGER LEVELS WITH A THREAT FOR EXPLOSIVE FIRE GROWTH AND SPREAD. IN CASE OF A WIND DRIVEN WILDFIRE...RESIDENTS ARE ADVISED TO EVACUATE IMMEDIATELY TO A SAFE AREA. IN TEXAS...LAW ENFORCEMENT HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS. $$ TXZ021>025-027>031-033>036-011845- /O.UPG.KLUB.HW.A.0001.060101T1500Z-060102T0000Z/ /O.NEW.KLUB.HW.W.0001.060101T1100Z-060101T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS 337 AM CST SUN JAN 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 TO 45 MPH BY MIDDAY. A FEW GUSTS OVER 60 MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL BEGIN TO SUBSIDE DURING THE LATE AFTERNOON HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL LOCALLY REDUCE VISIBILITIES. WITH WORSENING DROUGHT CONDITIONS...THESE WINDS WILL ELEVATE FIRE DANGER LEVELS WITH A THREAT FOR EXPLOSIVE FIRE GROWTH AND SPREAD. IN CASE OF A WIND DRIVEN WILDFIRE...RESIDENTS ARE ADVISED TO EVACUATE IMMEDIATELY TO A SAFE AREA. IN TEXAS...LAW ENFORCEMENT HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS. $$ TXZ039>044-011845- /O.EXT.KLUB.WI.Y.0001.060101T1100Z-060101T2300Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 337 AM CST SUN JAN 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WEST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH BY MIDDAY WITH GUSTS TO 50 MPH. THESE WINDS WILL SUBSIDE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST WILL ALSO REDUCE VISIBILITIES. WITH WORSENING DROUGHT CONDITIONS...THESE WINDS WILL ELEVATE FIRE DANGER LEVELS WITH A THREAT FOR EXPLOSIVE FIRE GROWTH AND SPREAD. IN CASE OF A WIND DRIVEN WILDFIRE...RESIDENTS ARE ADVISED TO EVACUATE IMMEDIATELY TO A SAFE AREA. IN TEXAS...LAW ENFORCEMENT HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS. $$
2 follow-up statements
000 WWUS74 KLUB 011807 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1207 PM CST SUN JAN 1 2006 TXZ021>038-012300- /O.CON.KLUB.HW.W.0001.000000T0000Z-060101T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE 1207 PM CST SUN JAN 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WEST WINDS OF 30 TO 45 MPH WITH A FEW GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SUBSIDE TOWARD SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL LOCALLY REDUCE VISIBILITIES. $$ TXZ039>044-012300- /O.CON.KLUB.WI.Y.0001.000000T0000Z-060101T2300Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1207 PM CST SUN JAN 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON. THESE WINDS WILL SUBSIDE TOWARD SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST WILL ALSO REDUCE VISIBILITIES. $$
000 WWUS74 KLUB 060906 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 406 AM CDT THU APR 6 2006 TXZ036-062100- /O.UPG.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ /O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/ CROSBY- INCLUDING THE CITIES OF...CROSBYTON...RALLS 406 AM CDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND. $$ TXZ021>024-027>030-033>035-062100- /O.UPG.KLUB.HW.A.0001.060406T1600Z-060407T0000Z/ /O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH 406 AM CDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR CONSTRUCTION SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND. $$ TXZ038-043-044-062100- /O.EXA.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 406 AM CDT THU APR 6 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. THESE WINDS WILL RESULT IN PATCHY BLOWING DUST. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. $$ TXZ025-026-031-032-037-039>042-062100- /O.CON.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 406 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE LIKELY. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST AND SOME LOCAL RESTRICTIONS TO VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jan 1, 3:35 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 1, 3:35 AM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 AM CST SUN JAN 1 2006 .SHORT TERM... A VIGOROUS SHTWV OUT AHEAD OF 130+ KT 250 MB JET OVER THE DESERT SW IS CURRENTLY MOVING QUICKLY EASTWARD THIS MORNING ACROSS THE 4-CORNERS REGION...PERHAPS SLIGHTLY FASTER THAN INDICATED BY 0Z GUIDANCE. WINDS ON THE TUCUMCARI PROFILER AT 2 AM ARE ALREADY AOA 50 KTS THRU ALL BUT THE LOWEST GATE AND SFC WINDS ACROSS THE SW PANHANDLE/NW SPLNS HAVE BEEN GUSTING UP TO 45 MPH PER OBS FROM THE WEST TEXAS MESONET. NAM AND GFS GUIDANCE ARE IN DECENT AGREEMENT TRACKING THIS SHTWV OUT ACROSS SRN CO/SRN KS AND THE PANHANDLES TODAY. ATTENDANT SFC LOW CURRENTLY LOCATED OVER THE NE TX PANHANDLE WILL DEEPEN AND MOVE NORTHEAST INTO EASTERN KS BY EARLY EVE. ALTHOUGH 0Z MOS GUIDANCE FOR LBB AND CDS IS MARGINAL REGARDING WIND SPEEDS REACHING WARNING CRITERIA...LOCAL WIND GUIDANCE WITH THIS SYSTEM SHOWS THAT CONDITIONS WILL BE VERY FAVORABLE FOR A HIGH WIND EVENT ACROSS MOST OF THE CWA TODAY. THE FCST NORTH-SOUTH 700 MB GRADIENT IN PARTICULAR WILL BE VERY STRONG. THUS HAVE DECIDED TO UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR ALL BUT THE SOUTHERN-MOST ROW OF COUNTIES. GIVEN THE PROGGED TRACK OF THE H8-H7 WIND MAX ACROSS THE CENTRAL AND NORTHERN COUNTIES...AND THE SLIGHTLY WEAKER HEIGHT GRADIENT FURTHER SOUTH...WILL OPT TO CONTINUE THE WIND ADVISORY FOR THE SOUTHERN ROW OF COUNTIES. PATCHY BLOWING DUST IS ALSO EXPECTED UP ON THE CAPROCK BY LATE MORNING. ALSO EXPECTING ANOTHER VERY WARM DAY...WITH THE BULK OF THE CAA CONFINED TO LOCALS FARTHER NORTH. PLENTY OF MID-HIGH LVL MOISTURE STREAMING OUT AHEAD OF THIS SYSTEM WILL BRING PARTLY-MOSTLY CLOUDY SKIES THROUGHOUT THE MORNING...HOWEVER...PRONOUNCED DRY SLOT WILL BEGIN TO SPREAD OVER THE AREA BY MID-DAY...AND WE CAN EXPECT CLEARING SKIES FROM W-E. HAVE STAYED CLOSE TO GUIDANCE FOR AFTN HIGHS...WHICH WILL ONCE AGAIN BRING US CLOSE TO RECORD VALUES. AS THE SHTWV QUICKLY MOVES TO THE E-NE...EXPECT THE WIND TO BEGIN TO DIE DOWN LATE IN THE LATE AFTERNOON FROM WEST TO EAST. TEMPS WILL BE COOLER TONIGHT ESPECIALLY ACROSS THE NW AS WE LOSE THE MAJORITY OF THE DOWNSLOPE COMPONENT AND SLIGHTLY COOLER...DRIER AIR ADVECTS IN FROM THE NW. .LONG TERM... WITH MAJORITY OF CONCERN IN THE SHORT TERM...ONLY MINOR ADJUSTMENTS WERE REQUIRED TO THE LONG TERM GRIDS/FORECAST. MID/UPPER LEVEL RIDGING WILL TRANSLATE EAST OVER THE ROCKIES ON MONDAY AS THE POTENT UPPER LOW PROPAGATES EAST OVER THE MID MISSISSIPPI RIVER VALLEY. LOW LEVEL FLOW WILL VEER/BECOME SOUTHERLY ON TUESDAY AS THE NEXT SHORTWAVE TROUGH AMPLIFIES OVER THE SOUTHERN ROCKIES. THIS WILL AGAIN RESULT IN BREEZY/DRY CONDITIONS AS SURFACE CYCLOGENESIS OCCURS OVER KANSAS. WITH GOOD DOWNSLOPING FLOW... EXPECT AN UNSEASONABLY WARM DAY WITH MAXIMA 20 TO 25 DEGREES ABOVE SEASONAL AVERAGES. A COLD FRONT WILL DROP SOUTH LATE TUESDAY/EARLY WEDNESDAY IN THE WAKE OF THE PASSING TROUGH AXIS...AND WILL PROVIDE FOR THE ONSET OF SLIGHTLY COOLER TEMPERATURES. THE PATTERN WILL AMPLIFY FROM MID WEEK THROUGH THE END OF THE PERIOD WITH INCREASED RIDGING OVER THE WESTERN U.S. AND A LONGWAVE TROUGH OVER THE EASTERN PARTS OF THE COUNTRY. THIS WILL PROMOTE OCCASIONAL REINFORCING SHOTS OF COOL/DRY SURFACE RIDGING FROM THE GREAT BASIN REGION. && .FIRE WEATHER... DESPITE SLIGHTLY MORE MOIST AIR ADVECTING INTO THE CWA THIS MORNING FROM NEW MEXICO...ONCE THE DRY SLOT AND DOWNGLIDE ON THE SOUTH SIDE OF THE STORM SYSTEM MOVES OVER THE REGION THIS AFTN...WE EXPECT DEW POINT TEMPS AND RHS TO AGAIN DROP TO THE 10-15 PERCENT RANGE. 20 FT WIND SPEEDS THAT ARE FCST TO BE WELL ABOVE RED FLAG CRITERIA. THIS...COUPLED WITH THE CRITICAL FIRE DANGER ACROSS THE AREA DUE IN PART TO THE ONGOING DROUGHT...HAVE LED US TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE ENTIRE CWA THIS AFTN. USERS SHOULD BE AWARE THAT THIS EVENT HAS POTENTIAL TO PRODUCE FAVORABLE CONDITIONS FOR EXPLOSIVE FIRE GROWTH /INCLUDING HIGH HAINES INDICES/ OVER A LARGE AREA OF TEXAS AND OKLAHOMA WHERE NUMEROUS WILDFIRES HAVE OCCURRED IN RECENT DAYS. GIVEN HIGH OUTDOOR INTEREST/S THROUGH THE HOLIDAY WEEKEND...STATE OFFICIALS ARE URGING EXTREME CAUTION...AND HAVE REQUESTED THE ISSUANCE OF SPECIAL MESSAGES AND CALL TO ACTION STATEMENTS TO HEIGHTEN PUBLIC AWARENESS. SPC HAS INCLUDED THE FA IN AN EXTREMELY CRITICAL FIRE WEATHER AREA FOR TODAY CITING A POTENTIALLY DANGEROUS SITUATION. WE CONCUR AND WILL ISSUE A PUBLIC INFORMATION STATEMENT /PNSLUB/ AND WILL INCLUDE ENHANCED CALL TO ACTION STATEMENTS AS REQUESTED BY THE STATE IN ALL HEADLINING TEXT PRODUCTS AND THE HAZARDOUS WEATHER OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 32 66 31 / 0 0 0 0 TULIA 70 30 66 30 / 0 0 0 0 PLAINVIEW 72 34 66 36 / 0 0 0 0 LEVELLAND 73 37 70 34 / 0 0 0 0 LUBBOCK 74 35 67 35 / 0 0 0 0 BROWNFIELD 74 39 70 40 / 0 0 0 0 CHILDRESS 76 37 69 35 / 0 0 0 0 SPUR 75 38 70 35 / 0 0 0 0 ASPERMONT 78 43 71 39 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...HALE...HALL...HOCKLEY...KING...LAMB... LUBBOCK...MOTLEY...PARMER...AND SWISHER. RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. WIND ADVISORY UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES: GARZA... KENT...LYNN...STONEWALL...TERRY...AND YOAKUM. && 33/20
Hazardous weather outlook, Dec 31, 4:59 AM CST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 459 AM CST SAT DEC 31 2005 TXZ021>044-011100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 459 AM CST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WESTERLY TO NORTHWESTERLY WINDS WILL AFFECT MOST OF THE OUTLOOK AREA ON SUNDAY. SUSTAINED WIND SPEEDS WILL REACH 30 TO 40 MPH WITH A FEW GUSTS APPROACHING 60 POSSIBLE. WINDS MAY BECOME LOCALLY VERY STRONG AT A FEW LOCATIONS ON THE CAPROCK AND NORTH OF LUBBOCK. GIVEN VERY DRY CONDITIONS...THE STRONG WINDS ON SUNDAY WILL BE ACCOMPANIED BY A HIGH THREAT FOR WILD FIRES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD.
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.